BIROn - Birkbeck Institutional Research Online

    Bubbles in exchange rates and monetary policy

    Alexandre, F. and Bação, P. and Driffill, John (2011) Bubbles in exchange rates and monetary policy. Scottish Journal of Political Economy 58 (1), pp. 29-50. ISSN 0036-9292.

    Full text not available from this repository.

    Abstract

    We evaluate the macroeconomic performance of different monetary policy rules when there are bubbles in the exchange rate. We do this in the context of a non-linear rational expectations model. The exchange rate is allowed to deviate from its fundamental value and the persistence of the deviation is modeled as a Markov switching process. Our results suggest that reacting to exchange rate movements does not significantly improve welfare. However, taking into account the switching nature of the economy may be more beneficial.

    Metadata

    Item Type: Article
    School: Birkbeck Schools and Departments > School of Business, Economics & Informatics > Economics, Mathematics and Statistics
    Research Centre: Applied Macroeconomics, Birkbeck Centre for
    Depositing User: John Driffill
    Date Deposited: 23 May 2013 09:11
    Last Modified: 06 Dec 2016 14:49
    URI: http://eprints.bbk.ac.uk/id/eprint/6964

    Statistics

    Downloads
    Activity Overview
    0Downloads
    127Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item